Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Discussion:
Strange onset of nausea and vomiting
Watch this 
View More Posts Ignore
Hey Everyone,

Been a while since I have been on here. Life have been crazy...Tried going back to work but ended up sick again.

So, I have been on IVIG for 2 years now--30 grams every 28 days-- and it has been over a year since I have needed antibiotics to clear an infection. I still get viral infections frequently but it just does not turn into a bacterial respiratory infections anymore. My doctors and immunologist seem to think this is means I am now being effectively 'treated' but, I am not going to lie, I feel like crap most days. Has anyone else noticed a huge difference in their energy levels since starting IVIG? I don't think I have felt 100% since having started treatment 2 years ago.

I also have a lot of GI issues for the past 4 years that my doctors have no clue what to do with. I am trying to get a referral to see a GI specialist but it's hard when your doctors don't take you seriously. I haven't had a normal poop in over 3 years. Maybe my poor energy levels are due to my body not getting enough nutrients from my diet. I honestly don't know anymore.

My family doctor is convinced it's IBS but even if it is... What's the treatment? She basically told me to live with it and find my 'triggers'. Well I've been searching for triggers for 3 years, been on elimination diets, and have had allergy testing done multiple times.... No allergies or sensitivities apparently.

I am house bound half the days of the week with these bowel issues and now I have started having monthly bouts of violent vomiting. The nausea and vomiting has been gradually increasing with intensity/frequency and it usually occurs about 4-7 days after my IVIG. The day following the 6 hour bout of vomiting yellow and green bile, I developed a really bad pain beneath my right rib cage. I also felt 2 small bean/pea sized tended bumps in my upper right abdominal tissue beneath my rib cage. I also had pain radiating into my back--around the lower rib cage area--on the right hand side. The pain did not go away until almost 5 days after the vomiting. The swollen, painful bean sized bumps also disappeared.

This is not the only time I have found these tender bumps. They come and go. They often show up after my IVIG treatments and are really painful. I have found them in my underarm area, neck, collarbone, abdomen and groin. I have no idea if this is related to the vomiting but it was just something I've noticed over the past few months.

I had blood work done this week--liver, kidney and thyroid functions are all normal. I am seeing my immunologist tomorrow but does anyone have any advise? Or had a similar experience? I just want to get better grasp of what is going on with my body. It's really affecting my quality of life at the moment.
Posted on 05/30/13, 10:44 am
7 Replies Add Your Reply
Reminder: This is a support group for Common Variable Immunodeficiency. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 05/30/13  11:19am
" GI issues are common with CVID ask your immune doc for a referral to a GI doc there is treatment...my cousin with CVID has only GI issues the IVIG has helped her GI issues.....

the lumps sound like swollen lumph nodes...pretty common for me to have swollen lymph nodes...my daughter with CVID alsonhas swollen lymph often...

if you are goin to the IDF conference dr peter mannon (from Bham al - where i live) is speaking he is top doc in CVID and GI issues...if you could get a referral to him traveling would be worth it....

i have had bouts of stomach junk throughout my life...i had colitis for 1 1/2 20 yrs ago...it finally resolved but i have had small bouts off and on...good luck! "
View More Posts Ignore
Reply #2 - 05/30/13  12:25pm
" I could handle the swings between constipation and diarrhea, but this vomiting and nausea development is really starting to get to me.

I am definitely going to pursue a referral to see a GI specialist. This is miserable, getting worse, and I'm tired of living with it everyday. My CVID presented with chronic respiratory infections and this gut thing has been slowly progressing since starting my treatments. I wish the IVIG would help my gut! I almost feel that's what triggers it some months. "
View More Posts Ignore
Reply #3 - 05/30/13  5:33pm
" Hey ELC87,

Love your avatar :)

There is not too much I can offer here, but goodness, the vomiting just doesn't sound right. Maybe you are having a reaction to the brand of IVIG you are currently using...I've read on this board that some folks do switch brands over time. The other thing I might suggest is to call the drug company...do they have a RN phone number, or patient support number? Um...I am on GammaGard and I can speak to an RN about administration and also report side effects.They encourage this, so rare side effects can be reported to the FDA, and so Gamma Gard can track your lot# to see if there is a problem with the batch you have received. of course, none of that helps you feel better...

I presented with GI issues so I deal with a lot of GI discomfort...the vomiting really concerns me...Anyway, there are meds to help with vomiting like Zofran.

I have been on IVIG just over a year..when I went to my one year check up with my Immuno, he felt things were going well-no infections etc...however, like you, I have not experienced a boost in energy like some patients. But, I have 3 other Chronic Diseases that could be getting in the way of me feeling more energetic...

So, I would really fight for that GI referral...if you have to vomit in your Primary Docs office...I think at that point she'd be happy to write a referral :)

Be well, LuLu "
View More Posts Ignore
Reply #4 - 06/17/13  6:00pm
" I am battling GI issues right now and can say from experience-the location of your pain and the description of the bile-it very well could be your gallbladder. I learned recently that the bile in the gallbladder can actually become infected itself. What about gallstones?

I would get that referral asap. Also ask about C Diff. Even if you have 'normal' looking bowel movements, some medications cause constipation, and not having the typical diarrhea symptoms could mask what's going on. Keep us posted!
Shoshi "
View More Posts Ignore
Reply #5 - 06/17/13  10:51pm
" I agree gi and cvid are very common. I have had alot of gi problems. I had to have multiple colon surgeries. I do see a gi dr. along with my immuno dr. and have scopes regularly. My immuno dr works with my gi dr to keep my gi issues controlled. "
View More Posts Ignore
Reply #6 - 06/20/13  7:13pm
" I have experienced the same GI issues followed by a period of about 6 months of unexplained vomiting episodes. Very scary. I was diagnosed at one point with 'chronic vomiting syndrome'. I'm not sure if that is what I ever had because there were several other things all going on at the same time.

Gradually, as my thyroid issues were treated along with my GI symptoms things slowly improved. I believe what really made the difference for me was switching from IVIG to SubQ. Within about 6 weeks of switching over my vomiting subsided and eventually stopped altogether.

I still have a very sensitive GI system for sure, but things are better than they were a couple of years ago. Last year I made a special trip to Houston to see a GI doctor who specialized in autoimmune disorders including CVID. His name is Sellin and he actually did much of the most current and reliable research regarding CVID and GI disorders. The first thing he had me do was to start a low carb diet. Amazingly, within a week there were major improvements. I was shocked how something so simple could make such a difference. I still maintain a low carb diet and if symptoms flare I tighten up on it.

Check out the 'chronic vomiting syndrome' info out there and do some research when you can. I think we all respond differently, but with the help of a good doctor and the willingness to try some new treatments hopefully things will get better. Right now I am having a major flare of ibs and getting tested tomorrow for CDifficile. If it turns out positive I am going to try a new treatment that supposedly can prevent it from coming back so frequently. I'll let you know what I find out about that after it happens. "
View More Posts Ignore
Reply #7 - 06/26/13  12:16am
" its been a while since I posted too been missing you guys :) do these bumps look red kind of like a pimple with no head and a little bigger? If they do you may have something called hidradenitis suppurativa its kind of a fancy name for boils you usually only get them in those areas and also your infusion maybe causing fever and that is something that will make that worse and it also sounds as like you have not had one open yet? I am not sure about the puking sounds like a side effect to me have you asked your doctor to try nausea meds maybe it can help for the week after your infusion or you could try sub-q? maybe it would help. "

Add Your Reply
Advertisement


More From Around the Web